City Research Online

General optimized lower and upper bounds for discrete and continuous arithmetic Asian options

Fusai, G. & Kyriakou, I. (2016). General optimized lower and upper bounds for discrete and continuous arithmetic Asian options. Mathematics of Operations Research, 41(2), pp. 531-559. doi: 10.1287/moor.2015.0739


We propose an accurate method for pricing arithmetic Asian options on the discrete or continuous average in a general model setting by means of a lower bound approximation. In particular, we derive analytical expressions for the lower bound in the Fourier domain. This is then recovered by a single univariate inversion and sharpened using an optimization technique. In addition, we derive an upper bound to the error from the lower bound price approximation. Our proposed method can be applied to computing the prices and price sensitivities of Asian options with fixed or floating strike price, discrete or continuous averaging, under a wide range of stochastic dynamic models, including exponential Lévy models, stochastic volatility models, and the constant elasticity of variance diffusion. Our extensive numerical experiments highlight the notable performance and robustness of our optimized lower bound for different test cases.

Publication Type: Article
Publisher Keywords: arithmetic Asian options; CEV diffusion; stochastic volatility models; L´evy processes; discrete average; continuous average
Subjects: H Social Sciences > HG Finance
Departments: Bayes Business School > Actuarial Science & Insurance
SWORD Depositor:
[thumbnail of AsianBound_FK.pdf]
Text - Accepted Version
Download (510kB) | Preview


Add to AnyAdd to TwitterAdd to FacebookAdd to LinkedinAdd to PinterestAdd to Email


Downloads per month over past year

View more statistics

Actions (login required)

Admin Login Admin Login